Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 102, NWS Springfield, MO

May 6, 2012Vernon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 6, 2012, 4:38 PM CDT for Vernon County, Missouri. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2012, 4:38 PM CDT (21:38 UTC)
Expired
May 6, 2012, 5:30 PM CDT
In force
52 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 4:38 PM CDTHAIL 14 S Nevada, MO
May 6, 4:42 PM CDTHAIL 1.75Nevada, MO
May 6, 4:45 PM CDTTSTM WND GST 60Nevada, MO
May 6, 4:55 PM CDTTSTM WND DMGNevada, MOLARGE ELM TREE AND POWERLINE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1275 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WUUS53 KSGF 062138
SVRSGF
MOC217-062230-
/O.NEW.KSGF.SV.W.0102.120506T2138Z-120506T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 PM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 530 PM CDT

* AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEVADA...AND
  MOVING NORTH AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  NEVADA...WALKER...SCHELL CITY...HORTON AND HARWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3806 9441 3803 9406 3767 9425 3773 9447
TIME...MOT...LOC 2138Z 200DEG 13KT 3780 9434

HAIL...1.00IN
WIND...60 MPH

$$

HATCH
2 follow-up statements
960 
WWUS53 KSGF 062147
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CDT SUN MAY 6 2012

MOC217-062230-
/O.CON.KSGF.SV.W.0102.000000T0000Z-120506T2230Z/
VERNON MO-
447 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON COUNTY 
UNTIL 530 PM CDT...

AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEVADA...AND
MOVING NORTH AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT. GOLF BALL SIZE WAS REPORTED IN NEVADA.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
         WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

IN ADDITION...60 MPH WINDS WERE REPORTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEVADA...WALKER...SCHELL CITY...HORTON AND HARWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3806 9441 3803 9406 3767 9425 3773 9447
TIME...MOT...LOC 2145Z 200DEG 13KT 3782 9433

HAIL...1.75IN
WIND...60 MPH

$$

HATCH
307 
WWUS53 KSGF 062206
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT SUN MAY 6 2012

MOC217-062230-
/O.CON.KSGF.SV.W.0102.000000T0000Z-120506T2230Z/
VERNON MO-
506 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON COUNTY 
UNTIL 530 PM CDT...

AT 502 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEVADA...AND
MOVING NORTH AT 15 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
         WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
WALKER...SCHELL CITY...HORTON AND HARWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3806 9441 3803 9406 3767 9425 3773 9447
TIME...MOT...LOC 2206Z 200DEG 13KT 3789 9430

HAIL...2.50IN
WIND...60 MPH

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:29 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 6, 2:29 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT SUN MAY 6 2012

.DISCUSSION...
//MESOSCALE DISCUSSION ISSUED AT 208 PM//

AN OUTFLOW BOUNDARY CONTINUES TO MOVE ACROSS SOUTHWEST
MISSOURI...AND WILL NEED TO BE WATCHED CLOSELY FOR SEVERE
THUNDERSTORM DEVELOPMENT.

AN EXTREMELY UNSTABLE ENVIRONMENT EXISTS ACROSS SOUTHERN AND CENTRAL
MISSOURI. RUC SUGGESTS THAT 4000 J/KG OF MIXED LAYER CAPE IS NOW
PRESENT FOR UPDRAFTS TO WORK WITH.  THE ONE MITIGATING FACTOR IS
SHEAR VALUES...WHICH ARE VERY LOW.  DEEP LAYER SHEAR IS ONLY ABOUT
10 TO 20 KNOTS...WHILE LOW LEVEL HELICITIES ARE UNDER 50 M2S2.

THE PRIMARY RISK WITH STORMS THAT DEVELOP WILL BE DAMAGING DOWNBURST
WINDS IN EXCESS OF 70 MPH...AND LARGE HAIL TO THE SIZE OF GOLF
BALLS. A 0-4KM THETA E DIFFERENTIAL RANGING BETWEEN 35 AND 40
DEGREES...SUGGESTS A HIGH LIKELIHOOD OF DOWNBURSTS.

CURRENTLY...THE LINE SEGMENT MOVING INTO BARRY COUNTY WILL HAVE A
HIGH RISK FOR PRODUCING DAMAGING WIND GUSTS.  WE WILL NEED TO
MONITOR FOR IMPACTS OVER TABLE ROCK LAKE...AS MANY BOATERS ARE ON
THE LAKE THIS AFTERNOON.  THIS STORM IS CATCHING ABOUT 25 KNOTS OF
0-3 KM SHEAR...WITH A NEAR PERPENDICULAR INTERACTION...WHICH COULD
INCREASE THE STRENGTH OF THE LINE SEGMENT FOR THE NEXT HOUR OR SO.

CRAMER

FOR TONIGHT...COLD FRONT WILL BE SLOWER TO MOVE INTO THE
AREA...BUT WILL BE THE SECONDARY FOCUS FOR STRONG TO SEVERE
CONVECTION WITH THIS SYSTEM. IN ADDITION...A WEAK SHORTWAVE WILL
TRACK EAST-NORTHEAST OUT OF OKLAHOMA THIS AFTERNOON INTO WESTERN
MISSOURI THIS EVENING INTO THE OVERNIGHT HOURS. THE SHORTWAVE AND
COLD FRONT WILL INTERACT WITH AN UNSTABLE ENVIRONMENT TO PRODUCE
STRONG TO SEVERE STORMS. SHEAR VALUES LOOK TO BE ON THE WEAK SIDE
HOWEVER WITH THE STRONG INSTABILITY AND LARGE THETA-E DIFFERENCES
WILL SEE A THREAT FOR DOWNBURSTS ALONG WITH LARGE HAIL. SEVERE
RISKS WILL BEGIN TO WEAKEN TOWARDS THE LATE EVENING INTO THE
OVERNIGHT HOURS AS THE INSTABILITY DIMINISHES.

THERE WILL ALSO BE A RISK OF TRAINING STORMS TONIGHT ALONG THE
FRONT AND COULD SEE SOME FLASH FLOODING DEVELOP IF THIS
OCCURS...ESPECIALLY OVER SOUTHEAST KANSAS INTO WEST CENTRAL
MISSOURI WHICH HAD THE HEAVIEST RAINFALL WITH THE PAST SYSTEM.

THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY AS THE FRONT WILL
SLOWLY TRACKS SOUTHEAST THROUGH THE AREA. THERE WILL REMAIN A RISK
OF SEVERE STORMS OVER SOUTH CENTRAL MISSOURI...ESPECIALLY DURING
THE LATE MORNING AND AFTERNOON HOURS WHERE THE INSTABILITY WILL
INCREASE AHEAD OF THE FRONT.

THE FRONT SHOULD CLEAR THE AREA BY MONDAY NIGHT WITH A STRONG
UPPER LEVEL TROUGH EXPECTED TO SWING SOUTHEAST THROUGH THE AREA
TUESDAY NIGHT AND WEDNESDAY. THIS SHOULD BRING A COOLER AND DRIER
AIR MASS TO THE AREA. NORTHWEST FLOW ALOFT WILL ESTABLISH OVER THE
FORECAST AREA FOR A GOOD PORTION OF THE REMAINDER OF THE WEEK
WHICH SHOULD KEEP THE COOLER TEMPERATURES OVER THE REGION.

THE NEXT SYSTEM TO AFFECT THE AREA WILL ARRIVE FRIDAY NIGHT INTO
THE WEEKEND WHICH WILL BRING THE NEXT CHANCE OF THUNDERSTORMS.

LINDENBERG

&&

.AVIATION...

PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS WILL
NEED TO MONITOR RADAR TRENDS THIS AFTERNOON...THIS EVENING...AND
THROUGH TONIGHT.

A COLD FRONT IS APPROACHING THE REGION...WHICH WILL TRIGGER
SCATTERED SHOWERS AND THUNDERSTORMS.  ANY SHOWER OR THUNDERSTORM
THAT DIRECTLY IMPACTS AN AIRFIELD...COULD CAUSE SOME VERY GUSTY
WINDS...HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.  THE
ENVIRONMENT THIS AFTERNOON AND EVENING WILL BE IDEAL FOR DOWNBURST
WIND GUSTS.

RAIN WILL EXIT THE REGION AFTER MIDNIGHT TONIGHT...GIVING WAY TO
FAIR WEATHER FOR SEVERAL DAYS STARTING TOMORROW MORNING.

AS THE FRONT SHIFTS THROUGH SOUTHERN MISSOURI TONIGHT...SURFACE
WINDS WILL SHIFT TO THE WEST AND NORTHWEST.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 6, 3:32 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CDT SUN MAY 6 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
332 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  SEVERE THUNDERSTORMS WILL IMPACT EXTREME SOUTHEAST KANSAS AND
  PORTIONS OF THE MISSOURI OZARKS THIS AFTERNOON. LARGE HAIL UP TO
  THE SIZE OF GOLF BALLS...AND THUNDERSTORM WIND GUSTS IN EXCESS
  OF 70 MPH WILL BE THE PRIMARY HAZARDS. LOCALIZED FLASH FLOODING
  CAN ALSO BE EXPECTED.

  THESE STORMS WILL INITIALLY DEVELOP ALONG AN OUTFLOW BOUNDARY
  THIS AFTERNOON AS IT PUSHES EAST ACROSS THE MISSOURI OZARKS AND
  INTERACTS WITH HIGH LEVELS OF INSTABILITY.

  ADDITIONAL THUNDERSTORMS CAN BE EXPECTED THIS EVENING AND
  TONIGHT OVER ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS AS
  THE COLD FRONT MOVES INTO THE REGION FROM THE NORTHWEST.  A FEW
  OF THESE STORMS COULD ALSO BE SEVERE...WITH LARGE HAIL AND
  DAMAGING WIND GUSTS BEING THE PRIMARY RISKS.

  THUNDERSTORMS MAY MOVE ACROSS THE SAME LOCATIONS LATE THIS
  AFTERNOON AND TONIGHT RESULTING IN THE POTENTIAL OF SOME FLASH
  FLOODING.

  THERE WILL BE SOME SCATTERED AREAS WHERE AFTERNOON HEAT INDICES
  REACH THE MID 90S OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS
  THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS WILL CONTINUE INTO THE DAY ON MONDAY...ESPECIALLY
  EAST OF U.S. 65. A FEW STRONG TO SEVERE STORMS WILL ALSO BE
  POSSIBLE AGAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR
  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, May 6, 3:16 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             2 NW JENKINS            36.81N 93.71W
05/06/2012  E0.88 INCH       BARRY              MO   TRAINED SPOTTER

&&

HATCH
Local storm report, May 6, 3:28 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             4 NW KIMBERLING CITY    36.68N 93.46W
05/06/2012  E0.50 INCH       STONE              MO   PUBLIC

&&

HATCH
Local storm report, May 6, 3:37 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             1 E KIMBERLING CITY     36.63N 93.40W
05/06/2012  E1.00 INCH       STONE              MO   AMATEUR RADIO

&&

HATCH
Local storm report, May 6, 3:43 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             2 W BRANSON WEST        36.70N 93.41W
05/06/2012  E0.75 INCH       STONE              MO   PUBLIC

&&

HATCH
Special weather statement, May 6, 4:13 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
413 PM CDT SUN MAY 6 2012

MOZ066-077-062145-
BARTON MO-VERNON MO-
413 PM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BARTON AND SOUTH
CENTRAL VERNON COUNTIES UNTIL 445 PM CDT...

AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VERDELLA...MOVING NORTHEAST AT 10 MPH. PENNY
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE NEVADA...SHELDON AND VERDELLA.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3788 9437 3770 9409 3753 9441 3762 9452
TIME...MOT...LOC 2113Z 222DEG 9KT 3764 9441

HATCH
Special weather statement, May 6, 4:25 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT SUN MAY 6 2012

MOZ089-062200-
DADE MO-
425 PM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DADE COUNTY UNTIL
500 PM CDT...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF DADEVILLE...OR 7 MILES NORTHEAST
OF GREENFIELD...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTHEASTERN
DADE COUNTY.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE. IF YOU ARE ON THE LAKE...GET TO THE SHORE AND TAKE SHELTER
UNTIL THE STORM PASSES.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3758 9384 3758 9371 3757 9362 3745 9362
      3744 9384
TIME...MOT...LOC 2123Z 253DEG 11KT 3751 9376

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 1:57 PM CDTSevere Thunderstorm WarningSGFBarry63 min
May 6, 2:25 PM CDTSpecial Weather StatementSGFStone35 min
May 6, 3:01 PM CDTSevere Thunderstorm WarningSGFBarry, Stone44 min
May 6, 4:13 PM CDTSpecial Weather StatementSGFVernon32 min
May 6, 4:25 PM CDTSpecial Weather StatementSGFDade35 min
May 6, 4:57 PM CDTSpecial Weather StatementSGFCedar33 min
May 6, 5:29 PM CDTSevere Thunderstorm WarningSGFVernon31 min
May 6, 5:31 PM CDTFlash Flood WarningSGFVernon3 hr
May 6, 6:43 PM CDTSpecial Weather StatementSGFMorgan32 min
May 6, 6:49 PM CDTSevere Thunderstorm WarningSGFMorgan41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.